Kidney cancer

A place for people affected by kidney cancer to support one another, ask questions, and share their experiences.

renal cancer drug

coocher
Posted by

Is there anybody who has advice on Cabozantinib I’ve been on this for 5 weeks now and it’s quite a tough little blighter.

Jo

IanHilly
Posted by

Hi coocher, I've been on cabo now for 4 months and know what you mean. I started on 60mg a day for 3 months and the results were great following my scans but the side effects were pretty debilitating. After discussion with the doc he has reduced the dosage to 40mg a day and its made a big difference to severity of the side effects. Just now need to make sure the cancer is still under control in another couple of months. I was taking loperamide pretty regularly for the diahorrea but still got stomach pain and was prett tired most of the time - tended to nap a lot. You experiencing the same? Regards, Ian

Dan1973
Posted by

Hi,.

I am taking cabozanitib for stage 4 kidney cancer.

I have been on it for just over 3 months and it has completely stopped the bone pain which was originally from RCC mets.

I started on 60mg and then went onto 40mg as it was a bit heavy the first month.

I was told that the initial 60mg a month was to get into the system faster and most patients then go on to 40mg.

I take cabozanitib 40mg but if I feel like it's getting me fatigued I stop for a couple of days ..It just means that it has built up too much.

I have been on different drugs like Axatinib Nivolumab and was religious on them even when it became too much i kept to the amount that was prescribed which i now know was a mistake at the time.

Cabozanitib when on 60mg made me fatigued .It also made my Thyroid function change a bit which affected my mood.

My penis and anus developed eczema which was sore but it has all gone now.

All my symptoms have gone apart from a little numbness in my foot which comes and goes . This is since I have been on the drug at 40mg.

It takes about 16 days of comming off this drug to completely be out of your system so a couple of days break with myself doesn't affect me but gives me a chance to feel ok again if it gets a bit toxic.

Obviously talk to your doctor about this for advice.

I am 3 years in now and feeling fine

Good luck

Sparky_1975
Posted by

Hi Ian, how are you doing?

I haven't been on here for a while. 

Sparky

Haga
Posted by

Hi Dan1973

I have just found your post on Cabozantinib. I k ow it’s not very recent but I was wondering how you are getting on with it. My husband is just about to finish third round of the treatment with the drug and feeling terrible most of the time. 

Nausea and fatigue are the main issues ( he is on the highest dose) 

best wishes